Alert archive / Wisconsin / River Flood Warnings in 2022
River Flood Warning 5, NWS La Crosse, WI
NWS La Crosse, WI issued this river flood warning at Mar 25, 2022, 6:21 PM CDT for La Crosse County, Trempealeau County, Wisconsin. It took effect at Mar 25, 2022, 10:00 PM CDT. It was in force for 33 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 25, 2022, 6:21 PM CDT (23:21 UTC)
- In effect from
- Mar 25, 2022, 10:00 PM CDT
- Expired
- Mar 27, 2022, 7:00 AM CDT
- In force
- 33 hr
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties La Crosse County, WI, Trempealeau County, WI
The radar
The La Crosse radar (KARX), 25 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Black River (WI) at Galesville (GALW3).
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 13 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05382000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
422
WGUS43 KARX 252321
FLWARX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service La Crosse WI
621 PM CDT Fri Mar 25 2022
...The National Weather Service in La Crosse WI has issued a Flood
Warning for the following rivers in Wisconsin...
Black River Near Galesville affecting Trempealeau and La Crosse
Counties.
For the Black River...including Neillsville, Black River Falls,
Galesville...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional river and weather information is available at
www.weather.gov/lacrosse.
The next statement will be issued Saturday morning at 630 AM CDT.
&&
WIC063-121-261130-
/O.NEW.KARX.FL.W.0005.220326T0900Z-220327T1200Z/
/GALW3.1.ER.220326T0900Z.220326T1200Z.220327T0000Z.NO/
621 PM CDT Fri Mar 25 2022
...FLOOD WARNING IN EFFECT FROM LATE TONIGHT TO SUNDAY MORNING...
...REPLACES RIVER FLOOD WATCH...
* WHAT...Minor flooding is forecast.
* WHERE...Black River Near Galesville.
* WHEN...From late tonight to Sunday morning.
* IMPACTS...At 12.0 feet, Flooding mainly impacts wildlands and
agricultural pasture land. However the approach to the south end
of the County Road VV Bridge over the Black River may be flooded.
* ADDITIONAL DETAILS...
- At 5:00 PM CDT Friday the stage was 11.4 feet.
- Forecast...The river is expected to rise above flood stage
late tonight to a crest of 12.1 feet tomorrow morning. It
will then fall below flood stage tomorrow evening.
- Flood stage is 12.0 feet.
- Flood History...No available flood history.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4411 9097 4405 9127 4393 9135 4395 9138
4407 9133 4413 9100
$$
Dahl5 follow-up statements
607
WGUS83 KARX 260141
FLSARX
Flood Statement
National Weather Service La Crosse WI
841 PM CDT Fri Mar 25 2022
...The Flood Warning is extended for the following rivers in
Wisconsin...
Black River Near Galesville affecting Trempealeau and La Crosse
Counties.
For the Black River...including Neillsville, Black River Falls,
Galesville...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional river and weather information is available at
www.weather.gov/lacrosse.
The next statement will be issued Saturday morning at 845 AM CDT.
&&
WIC063-121-261345-
/O.EXT.KARX.FL.W.0005.220326T0300Z-220327T2200Z/
/GALW3.1.ER.220326T0300Z.220326T1200Z.220327T1000Z.NO/
841 PM CDT Fri Mar 25 2022
...FLOOD WARNING NOW IN EFFECT UNTIL SUNDAY AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Black River Near Galesville.
* WHEN...Until Sunday afternoon.
* IMPACTS...At 12.0 feet, Flooding mainly impacts wildlands and
agricultural pasture land. However the approach to the south end
of the County Road VV Bridge over the Black River may be flooded.
* ADDITIONAL DETAILS...
- At 7:00 PM CDT Friday the stage was 11.7 feet.
- Forecast...The river is expected to rise above flood stage
late this evening to a crest of 12.6 feet tomorrow morning.
It will then fall below flood stage early Sunday morning.
- Flood stage is 12.0 feet.
- Flood History...This crest compares to a previous crest of
13.4 feet on 05/20/2017.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4411 9097 4405 9127 4393 9135 4395 9138
4407 9133 4413 9100
$$
Dahl083
WGUS83 KARX 260903
FLSARX
Flood Statement
National Weather Service La Crosse WI
403 AM CDT Sat Mar 26 2022
...The Flood Warning continues for the following rivers in
Wisconsin...
Black River Near Galesville affecting Trempealeau and La Crosse
Counties.
For the Black River...including Neillsville, Black River Falls,
Galesville...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional river and weather information is available at
www.weather.gov/lacrosse.
The next statement will be issued this afternoon at 400 PM CDT.
&&
WIC063-121-262115-
/O.CON.KARX.FL.W.0005.000000T0000Z-220327T2200Z/
/GALW3.1.ER.220326T0252Z.220326T1200Z.220327T1000Z.NO/
403 AM CDT Sat Mar 26 2022
...FLOOD WARNING REMAINS IN EFFECT UNTIL TOMORROW AFTERNOON...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Black River Near Galesville.
* WHEN...Until tomorrow afternoon.
* IMPACTS...At 12.0 feet, Flooding mainly impacts wildlands and
agricultural pasture land. However, the approach to the south end
of the County Road VV Bridge over the Black River may be flooded.
* ADDITIONAL DETAILS...
- At 2:00 AM CDT Saturday the stage was 12.3 feet.
- Forecast...The river is expected to rise to a crest of 12.6
feet this morning. It will then fall below flood stage late
tonight.
- Flood stage is 12.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4411 9097 4405 9127 4393 9135 4395 9138
4407 9133 4413 9100
$$
JAR377
WGUS83 KARX 261420
FLSARX
Flood Statement
National Weather Service La Crosse WI
920 AM CDT Sat Mar 26 2022
...The Flood Warning continues for the following rivers in
Wisconsin...
Black River Near Galesville affecting Trempealeau and La Crosse
Counties.
For the Black River...including Neillsville, Black River Falls,
Galesville...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional river and weather information is available at
www.weather.gov/lacrosse.
&&
WIC063-121-270230-
/O.CON.KARX.FL.W.0005.000000T0000Z-220327T2200Z/
/GALW3.1.ER.220326T0252Z.220326T1800Z.220327T1000Z.NO/
920 AM CDT Sat Mar 26 2022
...FLOOD WARNING REMAINS IN EFFECT UNTIL TOMORROW AFTERNOON...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Black River Near Galesville.
* WHEN...Until tomorrow afternoon.
* IMPACTS...At 12.0 feet, Flooding mainly impacts wildlands and
agricultural pasture land. However the approach to the south end
of the County Road VV Bridge over the Black River may be flooded.
* ADDITIONAL DETAILS...
- At 8:00 AM CDT Saturday the stage was 12.4 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 8:00 AM CDT Saturday was 12.4 feet.
- Forecast...The river is expected to rise to a crest of 12.5
feet this afternoon. It will then fall below flood stage late
tonight.
- Flood stage is 12.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4411 9097 4405 9127 4393 9135 4395 9138
4407 9133 4413 9100
$$
JAM558
WGUS83 KARX 270105
FLSARX
Flood Statement
National Weather Service La Crosse WI
805 PM CDT Sat Mar 26 2022
...The Flood Warning continues for the following rivers in
Wisconsin...
Black River Near Galesville affecting Trempealeau and La Crosse
Counties.
For the Black River...including Neillsville, Black River Falls,
Galesville...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional river and weather information is available at
www.weather.gov/lacrosse.
The next statement will be issued Sunday afternoon at 100 PM CDT.
&&
WIC063-121-271800-
/O.EXT.KARX.FL.W.0005.000000T0000Z-220327T2000Z/
/GALW3.1.ER.220326T0252Z.220326T1445Z.220327T0800Z.NO/
805 PM CDT Sat Mar 26 2022
...FLOOD WARNING NOW IN EFFECT UNTIL TOMORROW AFTERNOON...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Black River Near Galesville.
* WHEN...Until tomorrow afternoon.
* IMPACTS...At 12.0 feet, Flooding mainly impacts wildlands and
agricultural pasture land. However the approach to the south end
of the County Road VV Bridge over the Black River may be flooded.
* ADDITIONAL DETAILS...
- At 6:00 PM CDT Saturday the stage was 12.2 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 6:00 PM CDT Saturday was 12.4 feet.
- Forecast...The river is expected to fall below flood stage
late tonight and continue falling to 5.8 feet Saturday
evening.
- Flood stage is 12.0 feet.
- Flood History...This crest compares to a previous crest of
13.4 feet on 05/20/2017.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4411 9097 4405 9127 4393 9135 4395 9138
4407 9133 4413 9100
$$
Peters302
WGUS83 KARX 270906
FLSARX
Flood Statement
National Weather Service La Crosse WI
406 AM CDT Sun Mar 27 2022
...The Flood Warning is cancelled for the following rivers in
Wisconsin...
Black River Near Galesville affecting Trempealeau and La Crosse
Counties.
...The Flood Warning continues for the following rivers in
Wisconsin...
Yellow River at Necedah affecting Juneau County.
For the Yellow River...including Necedah...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional river and weather information is available at
www.weather.gov/lacrosse.
&&
WIC063-121-271015-
/O.CAN.KARX.FL.W.0005.000000T0000Z-220327T0906Z/
/GALW3.1.ER.220326T0252Z.220326T1445Z.220327T0315Z.NO/
406 AM CDT Sun Mar 27 2022
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for the Black River Near Galesville.
* ADDITIONAL DETAILS...
- At 2:00 AM CDT Sunday the stage was 11.8 feet.
- Forecast...The river is expected to continue decreasing
steadily this morning.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4411 9097 4405 9127 4393 9135 4395 9138
4407 9133 4413 9100
$$
WIC057-272115-
/O.CON.KARX.FL.W.0006.000000T0000Z-220329T0600Z/
/NCAW3.1.ER.220326T1437Z.220327T1200Z.220328T1200Z.NO/
406 AM CDT Sun Mar 27 2022
...FLOOD WARNING REMAINS IN EFFECT UNTIL EARLY TUESDAY MORNING...
* WHAT...Minor flooding is occurring and is expected to continue.
* WHERE...Yellow River at Necedah.
* WHEN...Until early Tuesday morning.
* ADDITIONAL DETAILS...
- At 2:00 AM CDT Sunday the stage was 15.3 feet.
- Forecast...The river is expected to crest at 15.5 feet and
fall below flood stage tomorrow morning.
- Flood stage is 15.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4396 9003 4395 9006 4415 9014 4415 9009
$$
JARWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Mar 25, 2:21 PM CDT, 4 hours earlier.
Area forecast discussion, Mar 25, 2:21 PM CDT, 4 hours before
Area Forecast Discussion
National Weather Service La Crosse WI
221 PM CDT Fri Mar 25 2022
.DISCUSSION...(This evening through Friday)
Issued at 221 PM CDT Fri Mar 25 2022
Key Messages...
- Strong winds, intense snow showers through early evening
- Potent system crosses the region towards middle of next week
- Below-average temperature pattern continues
Rest of Today into Saturday:
A strong PV anomaly is digging into the Upper Mississippi Valley
this afternoon. Coincident with this feature, we're seeing decent
late-winter convective instability develop, with MUCAPEs at least up
to 100 J/kg over the majority of the forecast area. Instability will
be highest over our southeastern counties towards late afternoon
where up to 200 J/kg MUCAPE is likely. Forecast soundings show a
deep low level mixing profile to around 700mb. Already seeing the
tell-tale "burbly" cloud appearance on satellite imagery to
foreshadow the developing intense showers. Temperatures have already
peaked for the day and will begin to slowly drop through late
afternoon. Despite most areas sitting comfortably above freezing,
have been seeing mostly snow or rain/snow mix reports thanks to some
evaporative cooling. Cooling trends will favor a fairly rapid
transition to all snow as the afternoon progresses.
Main concern with these snow showers is how intense they become and
resultant visibility impacts. Convective nature should favor some
intense bursts of snow, but not really seeing any frontogenesis
to support linear organization to the snow bands. So, thinking
these individual cellular snow showers may end up being somewhat
transient, though do expect pretty widespread coverage through the
early evening hours. Radar already is blossoming pretty good.
Good news is we have warmer pavement temperatures and a stronger
late March solar angle on our side, which should largely prevent
roads from freezing up and becoming slippery. Sudden visibility
reductions will be the main impact to drivers through this
evening, though upstream impacts haven't been too bad up to now,
only lowest visibility so far around the Twin Cities about 2
miles.
Strong northwest winds are the other concern with 50 to 60 knot
winds near the top of the mixed layer overhead. Core of these strong
winds aloft should largely stay west of the Mississippi River where
we expect the strongest gusts, up to 50 mph. There is the
possibility that the more intense snow showers could transport
even stronger gusts down to the surface, perhaps in excess of 50
mph. Did expand the existing wind advisory into southwest
Wisconsin. Looks like strongest gusts should taper off around
9-10pm, but it will remain blustery through the overnight with
lingering gusts of 30-40 mph.
Much colder tonight as wintertime temperatures make a comeback, with
lows in the teens to around 20. Will finally see the sun return on
Saturday, but it will be brisk with northwest winds still gusting 20
to 30 mph.
Saturday night-Friday:
Amplified northwest flow aloft will persist through the latter half
of the weekend across the Upper Midwest with a dry, chilly airmass
across the area as Canadian high pressure overspreads the region.
With the approach of the surface high on Sunday, winds will finally
begin to diminish, but temps will be limited to the 20s and 30s
after a cold morning in the single digits/teens.
The surface ridge will slowly progress across the Great Lakes early
next week with mid-level ridging approaching from the west. Slow
airmass modification is expected as the surface ridges passes east
and the flow pattern deamplifies, but temps should remain below late
March averages.
Light precip could return as early as Tuesday in response to broad
mid-level warm advection ahead of a deep trough developing to the
west. However, the higher precip chances appear to be Tuesday
night through mid-week as the trough to the west and associated
surface cyclone impact the Upper Midwest. There are still
differences in the evolution of this system, especially given the
expected interaction among several shortwave troughs which are
likely to consolidate into a closed upper low across the area by
later in the week. Some wintry mix/wet snow could occur with this
system at times in addition to rain, especially for northern
areas. NBMv4.1 shows higher (>30%) chances of freezing rain
(>0.1") north of I-94 Tue night/Wed in the warm advection regime,
with impacts highly dependent on surface temps/time of day, and
then will have to watch the surface low track for additional
wintry precip in the def zone into Wed night/Thursday. Like
several systems over the past few weeks, a robust slug of moisture
should accompany this system so it could be healthy precip event
for much of the area. Although EPS members show considerable
uncertainty for temps on Wednesday based on track differences with
the low, in general, the cool spring pattern is expected to
continue through the end of next week.
&&
.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1234 PM CDT Fri Mar 25 2022
Northwest winds will continue to ramp up this afternoon with gusts
commonly around 40 to 45 knots at RST and 35 to 40 knots at LSE.
Deep mixing may allow for even stronger winds aloft to reach the
surface at times, aided by developing scattered showers. Some of
the more intense showers will aid in transporting these stronger
gusts down to the surface. Temperatures will initially favor rain
or a rain/snow mix at LSE before changing to all snow by late
afternoon. Colder temperatures already in place at RST will favor
just snow showers there. Ceilings will trend to VFR outside of any
more intense showers, where MVFR is likely. Lower confidence in
how low visibility will trend this afternoon within the more
intense snow showers and gusty winds, as they haven't materialized
just yet. IFR is possible, but for now have just gone low end
MVFR. Lingering snow showers diminish by 00Z but winds will take
their time to slowly relax overnight into Saturday morning. Clouds
will gradually scatter from west to east overnight.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...Wind Advisory until 10 PM CDT this evening for WIZ041-053>055-
061.
MN...Wind Advisory until 10 PM CDT this evening for MNZ079-086>088-
094>096.
IA...Wind Advisory until 10 PM CDT this evening for IAZ008>011-018-
019-029-030.
&&
DISCUSSION...Kurz/JM
AVIATION...KurzHazardous weather outlook, Mar 25, 3:19 AM CDT, 15 hours 2 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 319 AM CDT Fri Mar 25 2022 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-261230- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 319 AM CDT Fri Mar 25 2022 This Hazardous Weather Outlook is for portions of southeast Minnesota...northeast Iowa and southwest into central Wisconsin. .DAY ONE...Today and Tonight Strong wind gusts of 35 to 50 mph will occur Today. Although any snow accumulations will be minor, bursts of snow could cause localized poor visibility today as well. Recent rainfall will cause rises on area rivers, with a few locations nearing or exceeding flood stage. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Any precipitation or snow reports would be appreciated. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled.
In the hours before
Local storm report, Mar 25, 5:07 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
507 PM CDT FRI MAR 25 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM SNOW 2 E LA CROSSE 43.82N 91.19W
03/25/2022 M0.3 INCH LA CROSSE WI OFFICIAL NWS OBS
&&
JSBThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 9:01 PM CDT | Wind Advisory | ARX | Crawford, Grant, La Crosse, Richland, Vernon | 25 hr |
Nearby
River Flood Warnings in Wisconsin, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.